Alert archive / Ohio / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 206, NWS Charleston, WV

June 23, 2011Athens County, Meigs County, Vinton County, Ohio

NWS Charleston, WV issued this severe thunderstorm warning at Jun 23, 2011, 6:26 PM EDT for Athens County, Meigs County, Vinton County, Ohio. It was in force for 64 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 23, 2011, 6:26 PM EDT (22:26 UTC)
Expired
Jun 23, 2011, 7:30 PM EDT
In force
64 min
Issued by
NWS Charleston, WV
Area
Storm-based polygon

Counties Athens County, OH, Meigs County, OH, Vinton County, OH

The radar

The Charleston,WV radar (KRLX), 109 km from the middle of the area, began a volume at 22:26 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 23, 7:00 PM EDTTSTM WND DMGAthens, OHTREES DOWN ON PLEASANT HILL ROAD
Jun 23, 7:00 PM EDTHAIL 0.25Albany, OH

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 34 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 12:00Z, 10.4 hours before the alert went out and 133 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 12:00Z on 2011-06-23Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 151 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 12:00Z on 2011-06-23The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 76 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
151 J/kg
Mixed-layer CIN
-24 J/kg
Mixed-layer LCL
725 m above ground
0-6 km bulk shear
45 kt
0-1 km storm-relative helicity
76 m²/s²
0-3 km storm-relative helicity
116 m²/s²
Significant tornado parameter
0.1
Supercell composite
0.9

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

484 
WUUS51 KRLX 232226
SVRRLX
OHC009-105-163-232330-
/O.NEW.KRLX.SV.W.0206.110623T2226Z-110623T2330Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHARLESTON WV
626 PM EDT THU JUN 23 2011

THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHWESTERN ATHENS COUNTY IN SOUTHEAST OHIO...
  THIS INCLUDES THE CITIES OF...ATHENS...ALBANY...
  NORTHWESTERN MEIGS COUNTY IN SOUTHEAST OHIO...
  EASTERN VINTON COUNTY IN SOUTHEAST OHIO...
  THIS INCLUDES THE CITY OF MCARTHUR...

* UNTIL 730 PM EDT

* AT 622 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
  MCARTHUR...AND MOVING EAST AT 30 MPH.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
  ZALESKI...RADCLIFFE...CARPENTER...DYESVILLE...THE PLAINS...
  HARRISONVILLE...DARWIN...STROUD RUN STATE PARK...AMESVILLE AND
  CHESTER..

.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO
IS SPOTTED... ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY
STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.

PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM EDT THURSDAY EVENING
FOR CENTRAL KENTUCKY AND SOUTHEAST OHIO AND CENTRAL WEST VIRGINIA.

&&

LAT...LON 3905 8191 3915 8254 3918 8254 3919 8256
      3929 8256 3941 8195
TIME...MOT...LOC 2226Z 271DEG 25KT 3921 8246

$$

28
2 follow-up statements
257 
WWUS51 KRLX 232253
SVSRLX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
653 PM EDT THU JUN 23 2011

OHC163-232302-
/O.CAN.KRLX.SV.W.0206.000000T0000Z-110623T2330Z/
VINTON OH-
653 PM EDT THU JUN 23 2011

...THE SEVERE THUNDERSTORM WARNING FOR EXTREME EAST CENTRAL VINTON
COUNTY IS CANCELLED...

THE STORM THAT PROMPTED THE WARNING HAS MOVED EAST OF VINTON 
COUNTY...SO THE WARNING HAS BEEN CANCELLED.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM EDT THURSDAY EVENING
FOR CENTRAL KENTUCKY AND SOUTHEAST OHIO AND CENTRAL WEST VIRGINIA.

PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.

LAT...LON 3941 8195 3908 8191 3915 8230 3920 8230
      3921 8227 3929 8226 3930 8229 3934 8229
TIME...MOT...LOC 2252Z 271DEG 25KT 3921 8223

$$

OHC009-105-232330-
/O.CON.KRLX.SV.W.0206.000000T0000Z-110623T2330Z/
ATHENS OH-MEIGS OH-
653 PM EDT THU JUN 23 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 730 PM EDT
FOR NORTHWESTERN MEIGS AND SOUTHWESTERN ATHENS COUNTIES...

AT 647 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS
LOCATED NEAR CARPENTER...OR NEAR ALBANY...MOVING EAST AT 30 MPH.

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO THE
PLAINS...HARRISONVILLE...ATHENS...DARWIN...STROUD RUN STATE PARK...
AMESVILLE AND CHESTER

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM EDT THURSDAY EVENING
FOR CENTRAL KENTUCKY AND SOUTHEAST OHIO AND CENTRAL WEST VIRGINIA.

&&

PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.

LAT...LON 3941 8195 3908 8191 3915 8230 3920 8230
      3921 8227 3929 8226 3930 8229 3934 8229
TIME...MOT...LOC 2252Z 271DEG 25KT 3921 8223

$$

19
295 
WWUS51 KRLX 232321
SVSRLX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
721 PM EDT THU JUN 23 2011

OHC009-105-232331-
/O.EXP.KRLX.SV.W.0206.000000T0000Z-110623T2330Z/
ATHENS OH-MEIGS OH-
721 PM EDT THU JUN 23 2011

...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN MEIGS AND
SOUTHWESTERN ATHENS COUNTIES WILL EXPIRE AT 730 PM EDT...

THE STORM THAT PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE LIMITS
AND NO LONGER POSES A SEVERE WEATHER THREAT...THUS THE SEVERE
THUNDERSTORM WARNING HAS BEEN ALLOWED TO EXPIRE. HOWEVER OTHER WEAKER
THUNDERSTORMS IN THE AREA MAY PRODUCE GUSTY WINDS AND PEA SIZE HAIL.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM EDT THURSDAY EVENING
FOR CENTRAL KENTUCKY AND SOUTHEAST OHIO AND CENTRAL WEST VIRGINIA.

PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.

LAT...LON 3941 8195 3908 8191 3915 8230 3920 8230
      3921 8227 3929 8226 3930 8229 3934 8229
TIME...MOT...LOC 2321Z 271DEG 25KT 3921 8197

$$

19

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Charleston, WV wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 23, 3:19 PM EDT, 3 hours 7 minutes earlier.

Area forecast discussion, Jun 23, 3:19 PM EDT, 3 hours 7 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON WV
319 PM EDT THU JUN 23 2011

.SYNOPSIS...
COLD FRONT CROSSES SLOWLY TONIGHT THRU FRIDAY. HIGH PRESSURE
PREVAILS SATURDAY. UPPER LEVEL WAVES APPROACHES SUNDAY. WARM FRONT
LIFTS NORTH MONDAY...FOLLOWED BY ANOTHER COLD FRONT LATE TUESDAY.

&&

.NEAR TERM /THROUGH FRIDAY/...
COLD FRONT AS OF 18Z LOCATED ACROSS WESTERN OH AND WESTERN KY.
MORNING DISTURBANCE HAS SHIFTED NORTH AND EAST OF THE CWA.
ASSOCIATED LOW AND MID LVL CLDS HAVE BEEN SLOW TO FOLLOW
SUIT...WITH MUCH OF THE MTNS STUCK IN THE CLOUDS TDY. LAST FEW HRS
HAVE SEEN THE STRATOCU FINALLY STARTING TO MIX OUT THOUGH.

PREFRONTAL CONVECTION HAS FIRED RIGHT ON CUE WITH APPROACH OF YET
ANOTHER UPR DISTURBANCE. MODELS HAVE DONE A GREAT JOB WITH THIS
AT LEAST IN THE FORCING FIELDS AND HAVE CONTINUED TO USE A
CONSENSUS APPROACH WITH TIMING AND PLACEMENT OF POPS USING VORT.

SVR POTENTIAL BEST ALONG OH RVR AND ACROSS COAL FIELDS WHERE BEST
SHEAR RESIDES ALONG WITH GREATEST AMNT OF SFC HEATING HAS OCCURRED.
STILL WORRIED ABOUT CAPPING INVERSION AND WHAT EFFECTS IT WILL
HAVE FARTHER EAST...ESPECIALLY CONSIDERING LACK OF MUCH INSOLATION
TDY ACROSS THE MTNS. SO FAR CONVECTION HAS BEEN LOW TOPPED AND
ABSENT OF MUCH LIGHTNING. HOWEVER SHEAR PROFILES REMAIN SOMEWHAT
FAVORABLE FOR WEAK ROTATION WITH THE STRONGER DISCRETE CELLS.

COLD FRONT WILL SLOWLY SLIDE EAST TONIGHT AND BECOME RATHER
DIFFUSE. HAVE FRONT IN SE OH ARND 00Z...PERHAPS CHECKING UP FOR A
TIME BEFORE RESUMING A SLOW EASTWARD PROGRESS. MAY TAKE TILL 12Z
TO CLR MTNS...WAITING FOR UPR TROF TO GO NEG TILT. HAVE ANOTHER
LINE OF LKLY POPS WITH ACTUAL FRONT OVERNIGHT...HOWEVER MUCH OF
THE CONVECTION WILL BE ASSOCIATED WITH UPR AIR DISTURBANCE THIS
AFTN AND EVENING.

WILL CONTINUE TO WATCH FOR LCL WATER PROBLEMS DESPITE PWATS COMING
DOWN. THINKING IS AS FRONT BECOMES MORE PARALLEL TO FLOW COULD SEE
MORE IN THE WAY OF TRAINING.

FRONT...OR WHAT IS LEFT OF IT SHIFTS EAST TOMORROW AS UPR TROF AND
FRESHER AIRMASS WORKS IN. MODELS AGREE IN TAKING A DISTURBANCE
THRU TOMORROW AFTN WITH UPR TROF. THIS SHOULD BE ABLE TO SPARK OF
SOME LOW TOPPED SHRA OR CONVECTION IN THE AFTN/EARLY EVEN...ESPECIALLY
ACROSS THE NORTH. WENT MORE PESSIMISTIC WITH SKY COVER TOMORROW
WITH UPR TROF AND DIURNAL HEATING AIDING IN CU DEVELOPMENT.

HAVE GONE ON HIGH SIDE FOR LOWS TONIGHT AND A BLEND FOR HIGHS
TOMORROW. MAY TAKE TILL TOMORROW AFTN FOR LWR DWPTS TO
ARRIVE...BUT TEMPS WILL STAY IN THE UPR 70S SOUTH AND MID/LOW 70S
NORTH.

&&

.SHORT TERM /FRIDAY NIGHT THROUGH SATURDAY NIGHT/...
SHOWERS AND ISOLATED STORMS ACTIVITY MOVE EAST BEHIND THE FRONT
FRIDAY NIGHT. DRIER CONDITIONS EXPECTED LATE SATURDAY AND SATURDAY
NIGHT WITH DRIER AIRMASS BEHIND THE FRONT. GUIDANCE SHOWS FRONT
STALLING SOUTH OF THE AREA SATURDAY NIGHT...TO LIFT NORTH LATER
SUNDAY.

NEAR NORMAL TEMPERATURES EXPECTED THRU THIS TIME PERIOD.

&&

.LONG TERM /SUNDAY THROUGH THURSDAY/...
STORM ACTIVITY RETURNS SUNDAY AS AN UPPER LEVEL TROUGH APPROACHES
FROM THE WEST. MODELS ARE IN FAIR AGREEMENT WITH THIS WAVE WITH
SOME MINOR PLACEMENT DIFFERENCES NOTED. THEREFORE...INTRODUCE
CHANCE POPS SPREADING FROM NORTHWEST TO EAST LATE SUNDAY INTO
SUNDAY NIGHT.

WITH THIS UPPER LEVEL FORCING...THE STALLED FRONT LIFTS SLOWLY
NORTH ACROSS WV SUNDAY NIGHT...AND NORTH OF WV BY MONDAY NIGHT.
THIS FEATURE...ALONG WITH DIURNAL HEATING...COULD ENHANCE SHOWERS
AND STORMS DEVELOPMENT WITH ADDITIONAL WEAKER DISTURBANCES PASSING
ALOFT. THEREFORE...REARRANGED POPS AND WX LOCATIONS HAVING CHANCES
ACROSS THE ENTIRE AREA ATTM TUESDAY NIGHT...DECREASING FROM WEST
TO EAST BY MID WEDNESDAY.

ONCE AGAIN...BLENDED GMOS AND HPC GUIDANCE FOR TEMPERATURES THROUGH THE
PERIOD WITH SOME MINOR TWEAKS.

&&

.AVIATION /19Z THURSDAY THROUGH TUESDAY/...
18Z THURSDAY THRU 18Z FRIDAY...
BKN LINE OF SHRA AND CONVECTION CURRENTLY MOVING ACROSS SE OH...NE
KY AND WESTERN WV ASSOCIATED WITH UPR AIR DISTURBANCE AND APPROACH
OF COLD FRONT. THIS CONVECTION WILL AFFECT KHTS AND KPKB THRU
20Z...AND KCRW AND KCKB AFTER 20Z. MTN TERMINALS MAY ESCAPE
CONVECTION TIL ACTUAL COLD FRONT NEARS OVERNIGHT. HAVE INSERTED
TEMPO GROUPS TO HANDLE CONVECTION ACROSS TERMINALS. VFR OUTSIDE OF CONVECTION.

COLD FRONT WILL MOVE INTO SE OH AFTER 00Z...SLOWLY CLEARING OH RVR
BY 06Z...AND EXITING MTNS AFTER 12Z WHILE BECOMING DIFFUSE IN
NATURE. SHOULD SEE ANOTHER ROUND OF SHRA AND POSSIBLE CONVECTION
WITH FRONT ITSELF TONIGHT...HENCE LEAVING CB IN MOST OF THE TAF
SITES TO 06Z.

SOME MVFR STRATUS MAY DEVELOP POST FRONTAL AND HAVE ACCOUNTED FOR
IN FCST. ANY LOW STRATUS SHOULD BURN OFF FRI MORNING...WITH A
REDEVELOPMENT OF CU AND STRATOCU WITH APPROACH OF UPR TROF. SOME
LOW TOPPED SHRA OR CONVECTION TOMORROW AFTN AS UPR DISTURBANCE
MOVES THRU.

FORECAST CONFIDENCE AND ALTERNATE SCENARIOS THROUGH 18Z FRIDAY...

FORECAST CONFIDENCE: MEDIUM

ALTERNATE SCENARIOS: TIMING AND DEGREE OF RESTRICTIONS IN
SHOWERS/STORMS MAY VARY FROM FORECAST. WIDESPREAD MVFR MAY NOT
FORM AFTER 06Z AS FORECAST.

EXPERIMENTAL TABLE OF FLIGHT CATEGORY OBJECTIVELY SHOWS CONSISTENCY
OF WFO FORECAST TO AVAILABLE MODEL INFORMATION:
H = HIGH:   TAF CONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL.
M = MEDIUM: TAF HAS VARYING LEVEL OF CONSISTENCY WITH MODELS.
L = LOW:    TAF INCONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL.

UTC 1HRLY       18   19   20   21   22   23   00   01   02   03   04   05
EDT 1HRLY       14   15   16   17   18   19   20   21   22   23   00   01
CRW CONSISTENCY  H    H    H    H    H    H    H    H    H    H    H    H
HTS CONSISTENCY  H    H    H    H    H    H    H    H    H    H    H    H
BKW CONSISTENCY  M    M    M    M    M    M    M    M    L    M    H    H
EKN CONSISTENCY  H    H    H    H    H    H    H    H    H    H    H    H
PKB CONSISTENCY  H    H    H    H    H    H    H    H    H    H    H    H
CKB CONSISTENCY  H    H    H    H    H    H    H    H    H    H    H    H

AFTER 18Z FRIDAY...
BRIEF IFR CONDITIONS FROM INTERMITTENT CLUSTERS OF SHOWERS AND
THUNDERSTORMS WILL GRADUALLY BECOME LESS COMMON THROUGH SATURDAY.

&&

.RLX WATCHES/WARNINGS/ADVISORIES...
WV...NONE.
OH...NONE.
KY...NONE.
VA...NONE.

&&

SYNOPSIS...ARJ/30
NEAR TERM...30
SHORT TERM...ARJ
LONG TERM...ARJ
AVIATION...30
Hazardous weather outlook, Jun 23, 1:46 PM EDT, 4 hours 40 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHARLESTON WV
146 PM EDT THU JUN 23 2011

KYZ101>103-105-OHZ086-087-WVZ005>008-013>016-024>027-241800-
GREENUP-CARTER-BOYD-LAWRENCE-GALLIA-WAYNE-CABELL-MASON-JACKSON-
LINCOLN-PUTNAM-KANAWHA-ROANE-MINGO-LOGAN-BOONE-CLAY-
146 PM EDT THU JUN 23 2011

...TORNADO WATCH 541 IN EFFECT UNTIL 9 PM EDT THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST
KENTUCKY...SOUTHEAST OHIO...CENTRAL WEST VIRGINIA...SOUTHERN WEST
VIRGINIA AND WESTERN WEST VIRGINIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   TORNADO WATCH.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

OHZ066-067-075-076-083>085-VAZ003-004-WVZ009>011-017>020-028>040-046-
047-241800-
PERRY-MORGAN-ATHENS-WASHINGTON-JACKSON-VINTON-MEIGS-DICKENSON-
BUCHANAN-WOOD-PLEASANTS-TYLER-WIRT-CALHOUN-RITCHIE-DODDRIDGE-BRAXTON-
GILMER-LEWIS-HARRISON-TAYLOR-MCDOWELL-WYOMING-RALEIGH-FAYETTE-
NICHOLAS-WEBSTER-UPSHUR-BARBOUR-POCAHONTAS-RANDOLPH-
146 PM EDT THU JUN 23 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OHIO...SOUTHWEST
VIRGINIA...CENTRAL WEST VIRGINIA...NORTHERN WEST VIRGINIA AND
SOUTHERN WEST VIRGINIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS TODAY. PRIMARY
THREAT WILL BE DAMAGING WINDS. IN ADDITION...HEAVY DOWNPOURS COULD
CREATE LOCALIZED FLOODING ISSUES.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

In the hours before

Special weather statement, Jun 23, 5:28 PM EDT, 58 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
528 PM EDT THU JUN 23 2011

WVZ015-026-027-035>037-232230-
BOONE WV-CLAY WV-FAYETTE WV-KANAWHA WV-NICHOLAS WV-RALEIGH WV-
528 PM EDT THU JUN 23 2011

...STRONG THUNDERSTORMS WILL AFFECT EAST CENTRAL BOONE...FAYETTE...
NORTHERN RALEIGH...SOUTHEASTERN KANAWHA...SOUTHERN NICHOLAS AND
SOUTHWESTERN CLAY COUNTIES...

AT 526 PM EDT...STRONG THUNDERSTORMS WERE ALONG A LINE FROM 12 MILES
EAST OF CHARLESTON TO 13 MILES SOUTHEAST OF CHARLESTON TO 6 MILES
SOUTHEAST OF MADISON...MOVING EAST AT 30 MPH.

WIND GUSTS TO 40 MPH ARE POSSIBLE WITH THESE STORMS.

THESE STORMS WILL BE NEAR DAWES...PRENTER...SHARON...AND PRATT AROUND
535 PM...ESKDALE...SYLVESTER...AND HANDLEY AROUND 540 PM...LEEWOOD...
POND GAP AND WHITESVILLE AROUND 545 PM.

THIS WILL IMPACT THE FOLLOWING INTERSTATE...THE WEST VIRGINIA
TURNPIKE BETWEEN MILE MARKERS 40 AND 88.

PLEASE REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.

LAT...LON 3801 8180 3824 8154 3840 8147 3829 8064
      3808 8078 3809 8088 3806 8087 3806 8080
      3803 8082 3772 8121

28
Local storm report, Jun 23, 5:30 PM EDT, 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON, WV
530 PM EDT THU JUN 23 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0334 PM     TSTM WND DMG     KENOVA                  38.40N  82.58W
06/23/2011                   WAYNE              WV   911 CALL CENTER

            TREES DOWN. HOUSE COLLAPSED NOT SURE WHAT CAUSED IT.

&&

EVENT NUMBER RLX1100738

JFD
Local storm report, Jun 23, 5:31 PM EDT, 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WEST VIRGINIA
531 PM EDT THU JUN 23 2011

..TIME...   ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE...   ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

0514 PM     HAIL             LOUISA                  37.98N 82.59W
06/23/2011  U0.75 INCH       LAWRENCE           KY   PUBLIC

&&

NNNN
Local storm report, Jun 23, 5:37 PM EDT, 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON, WV
537 PM EDT THU JUN 23 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0510 PM     HAIL             3 NW CRUM               37.93N  82.48W
06/23/2011  E0.25 INCH       WAYNE              WV   TRAINED SPOTTER

            ESTIMATED 30 MPH WINDS. .25 INCHES OF RAIN IN 10
            MINUTES.

&&

EVENT NUMBER RLX1100739

JFD
Special weather statement, Jun 23, 6:08 PM EDT, 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
608 PM EDT THU JUN 23 2011

OHZ075-083>085-232245-
ATHENS OH-JACKSON OH-MEIGS OH-VINTON OH-
608 PM EDT THU JUN 23 2011

...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN JACKSON...
NORTHWESTERN MEIGS...VINTON AND WESTERN ATHENS COUNTIES...

AT 604 PM EDT...A STRONG THUNDERSTORM WAS LOCATED 9 MILES NORTHWEST
OF WELLSTON...MOVING EAST AT 30 MPH.

WIND GUSTS TO 30 MPH AND HAIL UP TO DIME SIZE ARE POSSIBLE WITH THIS
STORM.

THIS STORM WILL BE NEAR HAMDEN AROUND 615 PM...HAMDEN AROUND 620
PM...MCARTHUR...AND CREOLA AROUND 625 PM...RADCLIFFE AROUND 630 PM...
ZALESKI...RADCLIFFE...AND LAKE HOPE STATE PARK AROUND 635 PM AND LAKE
HOPE STATE PARK AROUND 640 PM.

PLEASE REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.

LAT...LON 3907 8192 3917 8271 3927 8271 3932 8260
      3938 8254 3938 8252 3940 8251 3939 8230
      3942 8229 3945 8200

28
Local storm report, Jun 23, 6:26 PM EDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON, WV
626 PM EDT THU JUN 23 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0510 PM     TSTM WND DMG     2 W DANVILLE            38.08N  81.87W
06/23/2011                   BOONE              WV   911 CALL CENTER

            NUMEROUS TREES AND POWER LINES DOWN ALONG LICK CREEK
            ROAD.

&&

EVENT NUMBER RLX1100740

JFD

The office that day

Everything else NWS Charleston, WV issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 23, 12:56 AM EDTSpecial Weather StatementRLXPerry34 min
Jun 23, 3:19 PM EDTSpecial Weather StatementRLXLawrence26 min
Jun 23, 3:27 PM EDTSevere Thunderstorm WarningRLXLawrence63 min
Jun 23, 3:31 PM EDTSevere Thunderstorm WarningRLXGallia, Lawrence44 min
Jun 23, 3:47 PM EDTSpecial Weather StatementRLXMorgan28 min
Jun 23, 6:08 PM EDTSpecial Weather StatementRLXAthens, Meigs, Vinton37 min
Jun 23, 6:45 PM EDTSevere Thunderstorm WarningRLXLawrence45 min
Jun 23, 7:26 PM EDTSevere Thunderstorm WarningRLXLawrence49 min

Nearby

Severe Thunderstorm Warnings in Ohio, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.